Clozapine-induced stuttering in the absence of known risk fa
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Stuttering is a rare side effect of clozapine. It has been shown to occur in the presence of one or more factors such as abnormal electrophysiological findings and seizures, extrapyramidal symptoms, brain pathology, and a family history of stuttering. Few case reports have documented the occurrence of clozapine-induced stuttering in the absence of these risk factors.

A 29-year-old African male on clozapine for treatment-resistant schizophrenia presented with stuttering at a dosage of 400 mg/day that resolved with dose reduction. Electroencephalogram findings were normal, and there was no clinical evidence of seizures. The patient had no prior history or family history of stuttering, had a normal neurological examination, and showed no signs of extrapyramidal symptoms.

Clinicians ought to be aware of stuttering as a side effect of clozapine, even in the absence of known risk factors. Further research should investigate the pathophysiology of clozapine-induced stuttering.

Source: https://jmedicalcasereports.biomedcentral.com/articles/10.1186/s13256-021-02803-8
Like
Comment
Share